JournalscmhVol. 73, No. 3pp. 406–426

The spectrum of the Chern subring

  • Gebhard Böckle

    Universität Heidelberg, Germany
  • Ian J. Leary

    University of Southampton, UK
The spectrum of the Chern subring cover
Download PDF

Abstract

For certain subrings of the mod-p-cohomology of a compact Lie group, we give a description of the spectrum, analogous to Quillen's description of the spectrum of the whole cohomology ring. Subrings to which our theorem applies include the Chern subring. Corollaries include a characterization of those groups for which the Chern subring is F-isomorphic to the cohomology ring.

Cite this article

Gebhard Böckle, Ian J. Leary, The spectrum of the Chern subring. Comment. Math. Helv. 73 (1998), no. 3, pp. 406–426

DOI 10.1007/S000140050062